Alert archive / Montana / High Wind Watches in 2011
High Wind Watch 28, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Dec 16, 2011, 3:27 AM MST. It took effect at Dec 17, 2011, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 16, 2011, 3:27 AM MST (10:27 UTC)
- In effect from
- Dec 17, 2011, 12:00 PM MST
- Expired
- Dec 17, 2011, 3:43 AM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
568 WWUS75 KTFX 161027 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 327 AM MST FRI DEC 16 2011 MTZ009-162200- /O.NEW.KTFX.HW.A.0028.111217T1900Z-111218T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 327 AM MST FRI DEC 16 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS: AREAS OF BLOWING SNOW ARE POSSIBLE IN OPEN AREAS. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
748 WWUS75 KTFX 162109 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 209 PM MST FRI DEC 16 2011 MTZ009-171200- /O.CON.KTFX.HW.A.0028.111217T1900Z-111218T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 209 PM MST FRI DEC 16 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS: AREAS OF BLOWING SNOW ARE POSSIBLE IN OPEN AREAS. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
272 WWUS75 KTFX 171043 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 343 AM MST SAT DEC 17 2011 MTZ009-171400- /O.UPG.KTFX.HW.A.0028.111217T1900Z-111218T1900Z/ /O.NEW.KTFX.HW.W.0049.111217T1900Z-111218T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 343 AM MST SAT DEC 17 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO NOON MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO NOON MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT FROM THIS AFTERNOON THROUGH SUNDAY MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED. ISOLATED GUSTS NEAR 75 MPH ARE POSSIBLE NEAR RIDGE TOPS. * OTHER IMPACTS: AREAS OF BLOWING SNOW ARE POSSIBLE IN OPEN AREAS. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ048-171400- /O.NEW.KTFX.HW.W.0049.111217T1900Z-111218T1900Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU 343 AM MST SAT DEC 17 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO NOON MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO NOON MST SUNDAY. * TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT FROM THIS AFTERNOON THROUGH SUNDAY MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED. ISOLATED GUSTS NEAR 75 MPH ARE POSSIBLE NEAR RIDGE TOPS. * OTHER IMPACTS: AREAS OF BLOWING SNOW ARE POSSIBLE IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Dec 15, 10:40 PM MST, 4 hours 47 minutes earlier.
Area forecast discussion, Dec 15, 10:40 PM MST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1040 PM MST THU DEC 15 2011 AVIATION SECTION UPDATED .UPDATE... LITTLE CHANGES THIS EVENING WITH ONLY A FEW FLURRIES EXPECTED IN THE HIGHER TERRAIN. ALSO LOWERED POPS IN THE MOUNTAINS. REMAINDER OF THE FORECAST IS ON TRACK SO MADE NO FURTHER CHANGES. MLS && .AVIATION... UPDATED 0540Z. STILL HAVE LINGERING MVFR CEILINGS VCNTY KBZN/KLWT AND IFR CEILINGS AT KHVR AS RESIDUAL MOISTURE IS SLOW TO CLEAR BEHIND WEATHER SYSTEM THAT MOVED OVER CENTRAL/SW MT EARLIER TODAY. WILL KEEP THE LOWER CLOUDS AT THESE LOCATIONS UNTIL AROUND 1000Z THEN IMPROVE TO VFR. LARGE HIGH PRESSURE RIDGE TO THE WEST GRADUALLY BUILDS INTO THE NRN ROCKIES ON FRI. A WEAK DISTURBANCE COMING DOWN THE FRONT OF THE RIDGE WILL BRING SCT/BKN MID-LEVEL CLOUDS BUT CEILINGS SHOULD REMAIN VFR THRU THE DAY. WEST-SOUTHWEST WINDS WILL BECOME GUSTY TOMORROW AFTN FROM KGTF TO KCTB WITH SPEEDS OCCASIONALLY REACHING 30-38 KTS. WARANAUSKAS && .PREV DISCUSSION... /ISSUED 435 PM MST THU DEC 15 2011/ TONIGHT THROUGH SATURDAY...A WEAK UPPER LEVEL SYSTEM TRACKING SOUTHEAST ACROSS THE AREA THIS AFTERNOON WILL EXIT THE AREA THIS EVENING. LIGHT SNOW ASSOCIATED WITH THIS SYSTEM WILL GENERALLY BE CONFINED TO THE MOUNTAINS WITH CLEARING AND DRYING SPREADING FROM NORTHWEST TO SOUTHEAST THIS EVENING BEHIND THE EXITING SYSTEM. AN UPPER LEVEL RIDGE WILL PROGRESS EAST INTO NORTHERN ROCKIES FRIDAY AND SATURDAY WITH FOR WARMING AND DRYING CONDITIONS WITH AFTERNOON TEMPERATURES NEARLY 15 DEGREES ABOVE AVERAGE ON SATURDAY. SOUTHWEST MT VALLEYS WILL NOT SEE AS SIGNIFICANT OF A WARMUP DUE TO THE PERSISTENCE OF VALLEY INVERSIONS...PARTICULARLY IN THE HELENA AND BOZEMAN AREAS. A LOW PRESSURE TROUGH AT THE SURFACE WILL BEGIN TO DEEPEN EAST OF THE ROCKIES TONIGHT AND CONTINUE THROUGH FRIDAY AND SATURDAY...BRINGING INCREASING WINDS TO THE NORTH CENTRAL MT PLAINS. STRONGEST WINDS LOOK TO OCCUR FRIDAY NIGHT WITHS GUSTS AROUND 50 MPH POSSIBLE ALONG THE IMMEDIATE EAST SLOPES OF THE ROCKIES AND GUSTS TO 40 MPH ELSEWHERE ON THE PLAINS. THESE WINDS WILL ALSO KEEP OVERNIGHT LOW TEMPERATURES RELATIVELY MILD FRIDAY NIGHT ACROSS MUCH OF THE PLAINS. HOENISCH SATURDAY NIGHT THROUGH THURSDAY...MEDIUM RANGE MODELS START OFF THE PERIOD WITH A FAST NORTHWESTERLY FLOW ALOFT BRINGING OCCASIONAL EMBEDDED DISTURBANCES OVER MONTANA. A SURFACE LOW IS EXPECTED TO BE OVER SOUTHERN ALBERTA FOR GUSTY DOWNSLOPE WINDS ALONG THE EAST SLOPES OF THE ROCKY MOUNTAINS AND OVER THE ADJACENT PLAINS. MODEL SOLUTIONS CONTINUE TO WEAKEN THE SHORTWAVE TROUGH EXPECTED TO MOVE ACROSS MY FORECAST AREA ON SUNDAY. BOTH MODELS STILL SUGGEST THAT SOME PRECIPITATION WILL WORK ITS WAY INTO THE REGION BUT CONFIDENCE IN PLACEMENT AND AMOUNTS IS QUITE LOW. HAVE KEPT CHANCE POPS IN THE WESTERN MOUNTAINS FOR NOW BUT AM ONLY GOING WITH A SLIGHT CHANCE OF POPS OVER THE PLAINS AND LOWER ELEVATIONS. ANTICYCLONIC NORTHWEST FLOW ALOFT SETS UP OVER MONTANA MONDAY BUT UPPER LEVEL ENERGY PUSHING SOUTH THROUGH WESTERN CANADA TRANSITIONS THIS TO WESTERLY FLOW WITH MULTIPLE DISTURBANCES. MODEL DIFFERENCES INCREASE FOR TUESDAY THROUGH THURSDAY WITH THE GFS QUICKLY CARVING OUT A TROUGH THEN TRANSITIONING BACK TO A STRONG RIDGE WHILE THE ECMWF IS SLOWER TO CARVE OUT THE TROUGH BUT THEN CUTS OFF A LOW OVER THE PACIFIC NORTHWEST. DUE TO THE EXTREME DIFFERENCE IN MODEL SOLUTIONS AND TRENDED THE FORECAST FAIRLY CLOSE TO CLIMATOLOGY. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 22 42 32 50 / 0 0 0 0 CTB 15 40 28 50 / 0 0 0 0 HLN 17 33 18 40 / 10 0 0 0 BZN 12 33 10 37 / 10 0 0 0 WEY 2 23 3 28 / 40 0 0 0 DLN 14 35 17 44 / 10 0 0 0 HVR 12 37 24 48 / 20 0 0 0 LWT 16 38 26 47 / 10 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 16, 3:26 AM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 326 AM MST FRI DEC 16 2011 MTZ009-171200- NORTHERN ROCKY MOUNTAIN FRONT- 326 AM MST FRI DEC 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT SATURDAY AFTERNOON NOON THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-010>015-044>055-171200- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 326 AM MST FRI DEC 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in Montana, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.